I’m just going to start off by saying, “YUCK.”
Today I had to ingest my first progesterone lozenges and they are beyond nasty. You know the grape-flavored medicine that everyone hates? This is so much more disgusting than that. For starters it’s a lozenge, so it lasts for what feels like an e-t-e-r-n-i-t-y. I have to take them underneath my tongue, and hold them there until they are completely dissolved. No joke, the dissolving process takes about 15 minutes. As it dissolves, the lozenge makes your mouth feel simultaneously numb and waxy. The first one I took this morning almost made me puke. I think partly that’s because I did it on an empty stomach. I don’t really have a choice, though. I have to take them about eight hours apart because I’m doing it three times a day. So this means bright and early when I wake up, midday, and before bed. Even after transfer, I get to do this until my 10th week of pregnancy. I’m already sick of it. Honestly though, I will do anything to become a mom. So if it means ingesting repulsive grape-flavored medicine, I’ll do it 100 years if necessary. If given the choice, I would much rather do progesterone in oil. I’m already doing estrogen in oil, so what’s another shot?!
Last cycle with a different doctor, I did Crinone suppositories for my progesterone and they were icky! TMI Alert: if you haven’t experienced the joy of Crinone, let me just tell you what you’re missing. They contain a bio adhesive that makes them literally get stuck in your vag for as long as possible. I used to pass gigantic clots of glue every day. My husband didn’t even want to touch me while I was taking the stuff. And I don’t blame him! To call them gross is quite an understatement.
This time I’m taking Endometrin three times a day. I’ve only taken two doses, but so far I like them a lot more than the Crinone. The only downside I’ve noticed so far, is that they’re making me feel a little bit irritated down there. They are a pill instead of a gel, and you insert them with an applicator. They dissolve up there, and then they kind of slowly leak out throughout the day. Pantiliners are a must-have on this stuff.
So far I’ve noticed that I’ve been getting headaches right after my dosages of the lozenges and the Endometrin. I feel little bit detached from my body after I take them for about an hour or two. I hope this is something I can adjust to, or that will eventually start to go away on its own, because it’s a distraction in the middle of my day. The headaches are not debilitating, so I’ll be able to manage for awhile. What’s 11ish weeks when you get a lifetime with your kid, right!? 👶🏼